Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 107, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 9, 2005, 2:28 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2005, 2:28 PM CDT (19:28 UTC)
- Expired
- Sep 10, 2005, 8:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 091931
FFWSJU
PRC127-092130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
328 PM AST FRI SEP 9 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
IN PUERTO RICO
SAN JUAN
* UNTIL 530 PM AST
* AT 310 PM AST...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A
THUNDERSTORM OVER THE WARNED AREA...ESPECIALLY OVER RIO
PIEDRAS...PUERTO NUEVO AND SANTURCE.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613
$$
EM2 follow-up statements
000
WGCA72 TJSJ 092116
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST FRI SEP 9 2005
PRC127-092115-
SAN JUAN-
505 PM AST FRI SEP 9 2005
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED...
FOR THE FOLLOWING COUNTY
IN PUERTO RICO
SAN JUAN
AT 500 PM AST...SATELLITE IMAERY AND THE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM AND HEAVY RAINFALL THAT WAS OCCURRING OVER
THIS AREA HAS MOVED OFF AND DISSIPATED.
A FEW SHOWERS WILL LINGER ACROSS THE AREA FOR THE NEXT HOUR OF SO
BUT NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. THEREFORE...THE FLASH
FLOOD WARNING FOR PEOPLE IN THE MUNICIPALITY OF SAN JUAN HAS BEEN
CANCELLED. RESIDENTS AND MOTORIST SHOULD HOWEVER USE CAUTION DURING
THE NEXT HOUR...AND BE ALERT TO PONDING OF WATER ROADWAYS AND ALLOW
TIME FOR RIVERS AND STREAMS ACROSS THE AREA TO RETURN TO NORMAL
LEVELS.
LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613
$$
RAM000
WGCA72 TJSJ 092137 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST FRI SEP 9 2005
PRC127-092200-
SAN JUAN-
505 PM AST FRI SEP 9 2005
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED...
FOR THE FOLLOWING COUNTY
IN PUERTO RICO
SAN JUAN
AT 500 PM AST...SATELLITE IMAGERY AND THE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM AND HEAVY RAINFALL THAT WAS OCCURRING OVER
THIS AREA HAS MOVED OFF AND DISSIPATED.
A FEW SHOWERS WILL LINGER ACROSS THE AREA FOR THE NEXT HOUR OR SO
BUT NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. THEREFORE...THE FLASH
FLOOD WARNING FOR PEOPLE IN THE MUNICIPALITY OF SAN JUAN HAS BEEN
CANCELLED. RESIDENTS AND MOTORIST SHOULD HOWEVER USE CAUTION DURING
THE NEXT HOUR...AND BE ALERT TO PONDING OF WATER ROADWAYS AND ALLOW
TIME FOR RIVERS AND STREAMS ACROSS THE AREA TO RETURN TO NORMAL
LEVELS.
LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:21 PM CDT, 7 minutes earlier.
Area forecast discussion, Sep 9, 2:21 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 321 PM AST FRI SEP 9 2005 .DISCUSSION...VERY HAZY CONDITIONS PREVAILED OVER PUERTO RICO AND THE USVI...DECREASING THE VISIBILITY TO BELOW 8 MILES. AFTER A VERY TRANQUIL MORNING SCATTERED TO NUMEROUS SHOWERS DEVELOPED OVER THE SAN JUAN METRO AREA. THESE STORMS PRODUCED HEAVY RAINFALL AND EVEN SMALL HAIL OVER THE AREA OF RIO PIEDRAS. MOST OF THESE SHOWERS WILL CONTINUE TO MOVE WEST NORTHWEST OVER THE ATLANTIC WATERS AND AWAY FROM LAND. TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY OVER THE OFF SHORE ATLANTIC WATERS. A FEW SHOWERS COULD DEVELOP OVER THE CARIBBEAN WATERS AND DUE TO THE WIND DIRECTION SOME OF THESE SHOWERS COULD AFFECT THE EASTERN COASTAL SECTION OF PUERTO RICO. THE MID TO UPPER LEVEL TROUGH IS FORECAST TO MOVE WEST NORTHWEST BRINGING A MUCH DRIER ENVIRONMENT OVER THE LOCAL AREA ON SATURDAY. THEREFORE A MORE CLIMATOLOGICAL WEATHER PATTERN WILL PREVAIL ACROSS OUR LOCAL FORECAST AREA. && .SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM...AND AN ASSOCIATED LOW LEVEL REFLECTION IN THE FORM OF A TROUGH...EXTENDED FROM JUST NORTH OF PUERTO RICO NORTH NORTHEAST ACROSS THE ADJACENT OFF SHORE ATLANTIC WATERS THIS AFTERNOON... AND WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA THROUGH THIS EVENING...THEN EXIT THE LOCAL REGION TO THE NORTHWEST LATER TONIGHT. A BROAD TROPICAL WAVE ALONG 52 WEST THIS AFTERNOON...WILL CROSS THE LOCAL AREA SATURDAY AFTERNOON THROUGH SUNDAY. SMALL TO MODERATE NORTH NORTHWEST SWELLS GENERATED FROM HURRICANE NATE WILL AFFECT THE REGIONAL WATERS THROUGHOUT THE UPCOMING WEEKEND...AND WILL MIX WITH MODERATE NORTH NORTHEAST SWELLS FROM TROPICAL STORM MARIA SATURDAY AND SUNDAY. .PRELIMINARY POINT TEMPS/POPS... SJU 92 78 89 78 / 50 20 20 30 STT 89 79 89 79 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.